Confounded

Cardiovascular System


{"ops":[{"insert":"Diagnosis and reasoning"},{"insert":"\n","attributes":{"header":1}},{"insert":"The previously normal elderly patient who presents with acute confusion is a classical clinical conundrum, and an all too common presentation.\n\nConsidering this patient\u0027s comorbidities and medications, a stroke (ischemic or hemorrhagic), as well as a myocardial infarction are strong possibilities.\n\nInfections such as urinary tract infections (UTI) and pneumonia may also precipitate confusion in the elderly, as may metabolic disturbances (such as hypo and hyperglycemia, and hyponatremia).\n\nLast but not least, drug-drug interactions and medication overdoses should always be considered in these patients.\n\nWhile he is afebrile, it should be noted that fever is an unreliable marker of infection in the elderly.\n\nHowever, the unremarkable systemic"}]}

Want to continue playing?

Open your Clinical Odyssey account today.


Enjoy unlimited access to 600+ simulations.
Safely improve your skills, anytime and anywhere.
Get answers to your follow-up questions from practicing physicians.